Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 84, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 27, 2017, 6:13 PM CDT for Cooper County, Pettis County, Saline County, Missouri. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2017, 6:13 PM CDT (23:13 UTC)
- Expired
- May 27, 2017, 6:48 PM CDT
- In force
- 35 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Cooper County, MO, Pettis County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 96 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 6:18 PM CDT | HAIL 1 | 5 Sse Sweet Springs, MO | |
| May 27, 6:18 PM CDT | HAIL 1.25 | 5 Sse Sweet Springs, MO | UPDATED, SPOTTER SEARCHED AREA AND FOUND LARGER HAIL STONE AS PREVIOUS WAS 1 INCH. |
| May 27, 6:21 PM CDT | HAIL 1 | Houstonia, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 12:13 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3187 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 9.6
The text
As transmitted.
238 WUUS53 KEAX 272313 SVREAX MOC053-159-195-280000- /O.NEW.KEAX.SV.W.0084.170527T2313Z-170528T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Kansas City/Pleasant Hill MO 613 PM CDT SAT MAY 27 2017 The National Weather Service in Pleasant Hill has issued a * Severe Thunderstorm Warning for... Northern Pettis County in central Missouri... Southern Saline County in central Missouri... Northwestern Cooper County in central Missouri... * Until 700 PM CDT * At 613 PM CDT, a severe thunderstorm was located over Sweet Springs, moving east at 55 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Sweet Springs, Houstonia, Emma, Nelson, Hughesville, Blackwater and Arrow Rock. This includes Interstate 70 in Missouri between mile markers 63 and 92. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3879 9293 3882 9350 3901 9349 3908 9293 TIME...MOT...LOC 2313Z 256DEG 47KT 3893 9340 HAIL...1.00IN WIND...<50MPH $$ Blair
4 follow-up statements
699 WWUS53 KEAX 272320 SVSEAX Severe Weather Statement National Weather Service Kansas City/Pleasant Hill MO 620 PM CDT SAT MAY 27 2017 MOC053-159-195-280000- /O.CON.KEAX.SV.W.0084.000000T0000Z-170528T0000Z/ Pettis MO-Saline MO-Cooper MO- 620 PM CDT SAT MAY 27 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR NORTHERN PETTIS...SOUTHERN SALINE AND NORTHWESTERN COOPER COUNTIES... At 619 PM CDT, a severe thunderstorm was located over Houstonia, or 7 miles southeast of Sweet Springs, moving east at 50 mph. HAZARD...Quarter size hail. SOURCE...Trained weather spotters. IMPACT...Damage to vehicles is expected. Locations impacted include... Sweet Springs, Houstonia, Nelson, Hughesville, Blackwater and Arrow Rock. This includes Interstate 70 in Missouri between mile markers 66 and 92. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3879 9293 3882 9346 3899 9343 3908 9293 TIME...MOT...LOC 2319Z 272DEG 43KT 3889 9332 HAIL...1.00IN WIND...<50MPH $$ Blair
485 WWUS53 KEAX 272334 SVSEAX Severe Weather Statement National Weather Service Kansas City/Pleasant Hill MO 634 PM CDT SAT MAY 27 2017 MOC053-159-195-280000- /O.CON.KEAX.SV.W.0084.000000T0000Z-170528T0000Z/ Pettis MO-Saline MO-Cooper MO- 634 PM CDT SAT MAY 27 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR NORTHEASTERN PETTIS...SOUTH CENTRAL SALINE AND NORTHWESTERN COOPER COUNTIES... At 633 PM CDT, a severe thunderstorm was located 10 miles west of Pilot Grove, or 13 miles northeast of Sedalia, moving east at 50 mph. HAZARD...Half dollar size hail. SOURCE...Trained weather spotters. IMPACT...Damage to vehicles is expected. Locations impacted include... Blackwater. This includes Interstate 70 in Missouri between mile markers 81 and 92. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3881 9322 3895 9320 3899 9293 3879 9293 TIME...MOT...LOC 2333Z 270DEG 43KT 3888 9310 HAIL...1.25IN WIND...<50MPH $$ Blair
944
WWUS53 KEAX 272340
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
640 PM CDT SAT MAY 27 2017
MOC159-195-272349-
/O.CAN.KEAX.SV.W.0084.000000T0000Z-170528T0000Z/
Pettis MO-Saline MO-
640 PM CDT SAT MAY 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PETTIS AND SOUTH
CENTRAL SALINE COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3879 9293 3880 9306 3881 9306 3892 9305
3892 9293
TIME...MOT...LOC 2339Z 274DEG 47KT 3886 9299
$$
MOC053-280000-
/O.CON.KEAX.SV.W.0084.000000T0000Z-170528T0000Z/
Cooper MO-
640 PM CDT SAT MAY 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR WEST CENTRAL COOPER COUNTY...
At 639 PM CDT, a severe thunderstorm was located near Pilot Grove, or
14 miles southwest of Boonville, moving east at 55 mph.
HAZARD...Quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Damage to vehicles is expected.
This severe thunderstorm will remain over mainly rural areas of west
central Cooper County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3879 9293 3880 9306 3881 9306 3892 9305
3892 9293
TIME...MOT...LOC 2339Z 274DEG 47KT 3886 9299
HAIL...1.00IN
WIND...<50MPH
$$
Blair313
WWUS53 KEAX 272348
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
648 PM CDT SAT MAY 27 2017
MOC053-272357-
/O.CAN.KEAX.SV.W.0084.000000T0000Z-170528T0000Z/
Cooper MO-
648 PM CDT SAT MAY 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL COOPER COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However dime sized hail is still possible with this
thunderstorm.
LAT...LON 3879 9293 3880 9306 3881 9306 3892 9305
3892 9293
TIME...MOT...LOC 2345Z 256DEG 47KT 3889 9285
$$
BlairWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:21 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, May 27, 3:21 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 321 PM CDT Sat May 27 2017 .Discussion... Issued at 321 PM CDT SAT MAY 27 2017 Severe thunderstorms are exiting the area this afternoon with a few garden variety thunderstorms in its wake. These thunderstorms will last into the evening before pushing south and east of the area. That will set the stage for a nice and dry latter half of the holiday weekend. Sunday expect mostly cloudy conditions in the morning clearing from west to east from late morning into the afternoon. Highs will be in the mid to upper 70s. Surface high pressure will build into the forecast area for Memorial Day keeping conditions dry with highs in the mid 70s to lower 80s. Monday night through Tuesday night...a upper level trough will be located over the northern Great Lakes. A few shortwaves will be rounding the base of this trough which will impinge on the area and bring the chance for showers and thunderstorms through this period. Highs Tuesday will be in the mid to upper 70s. On Wednesday through Wednesday night...the upper level trough over the northern Great Lakes lifts northeastward into southeastern Canada as surface high pressure builds into the region. This will keep conditions dry with highs in the mid to upper 70s. Thursday through Saturday...the latter part of the work week into the early part of next weekend looks to be active with the chance for a few rounds of shortwaves that will eject out from a trough as it moves from the Desert southwest into the central and southern Plains. highs through this period will range from the mid 70s to the lower 80s. && .Aviation...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 1249 PM CDT SAT MAY 27 2017 The main line of thunderstorms has moved through the terminals with just light showers and thunderstorms in its wake. These storms will affect the terminals through 19Z with VFR conds prevailing through the remainder of the afternoon and evening. Early tomorrow morning, models agree MVFR cigs will move into the terminals around 08Z-09Z and cont thru 12Z-13Z before lifting up to low end VFR conds with cigs btn 3-4kft. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...73 Aviation...73
Hazardous weather outlook, May 27, 5:42 AM CDT, 12 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 542 AM CDT Sat May 27 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281045- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 542 AM CDT Sat May 27 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Widespread thunderstorm activity is expected today as a very unstable airmass develops over the region. Severe thunderstorm development is expected with all forms of severe weather possible. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday No severe weather expected. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, May 27, 4:43 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
443 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG CLINTON 38.37N 93.78W
05/27/2017 HENRY MO PUBLIC
LARGE TREE UPROOTED IN THE TOWN OF CLINTON
&&
SBLAIRLocal storm report, May 27, 5:09 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
509 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 PM HAIL BALLARD 38.37N 94.15W
05/27/2017 E2.50 INCH BATES MO BROADCAST MEDIA
BROADCAST MEDIA REPORTED TENNIS BALL SIZE HAIL IN BALLARD
&&
LGSpecial weather statement, May 27, 5:16 PM CDT, 57 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 516 PM CDT SAT MAY 27 2017 MOZ037-043-272245- Cass MO-Jackson MO- 516 PM CDT SAT MAY 27 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CASS AND SOUTHWESTERN JACKSON COUNTIES UNTIL 545 PM CDT... At 516 PM CDT, Doppler radar was tracking a strong thunderstorm over Grandview, moving northeast at 40 mph. Dime size hail will be possible with this storm. Locations impacted include... Lee's Summit, Leawood, Grandview, Belton, Raymore, Greenwood, Lake Lotawana, Lake Winnebago and Unity Village. This includes Interstate 470 between mile markers 4 and 10. LAT...LON 3879 9461 3892 9461 3897 9427 3882 9428 TIME...MOT...LOC 2216Z 246DEG 34KT 3885 9457 Blair
Local storm report, May 27, 5:46 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
546 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL 2 ENE GRANDVIEW 38.89N 94.48W
05/27/2017 E0.75 INCH JACKSON MO BROADCAST MEDIA
DIME SIZE HAIL REPORTED NEAR LONGVIEW IN LEES SUMMIT VIA
TWITTER
&&
LGSpecial weather statement, May 27, 5:47 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
547 PM CDT SAT MAY 27 2017
MOZ038-044-272330-
Johnson MO-Lafayette MO-
547 PM CDT SAT MAY 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAFAYETTE AND
NORTHWESTERN JOHNSON COUNTIES UNTIL 630 PM CDT...
At 547 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lone Jack, or 8 miles east of Lake Lotawana, moving east at 35 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Lake Lafayette, Pittsville and Fayetteville.
LAT...LON 3880 9412 3896 9411 3900 9375 3893 9369
3882 9375
TIME...MOT...LOC 2247Z 255DEG 30KT 3888 9409
BlairLocal storm report, May 27, 5:49 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
549 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL 1 NW LONE JACK 38.88N 94.17W
05/27/2017 M1.00 INCH JACKSON MO NWS EMPLOYEE
QUARTER SIZE HAIL REPORTED IN LONE JACK BY NWS EMPLOYEE
&&
LGThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:41 AM CDT | Special Weather Statement | EAX | Atchison, Holt | 34 min |
| May 27, 8:30 AM CDT | Special Weather Statement | EAX | Clay, Platte | 30 min |
| May 27, 8:33 AM CDT | Special Weather Statement | EAX | Nodaway | 27 min |
| May 27, 9:06 AM CDT | Special Weather Statement | EAX | Clinton | 39 min |
| May 27, 9:13 AM CDT | Special Weather Statement | EAX | Gentry, Harrison, Worth | 47 min |
| May 27, 9:29 AM CDT | Special Weather Statement | EAX | Caldwell | 46 min |
| May 27, 9:41 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Daviess, Grundy, Livingston, Ray | 34 min |
| May 27, 12:10 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 50 min |
| May 27, 12:29 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 46 min |
| May 27, 12:49 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Henry, Johnson, Lafayette | 56 min |
| May 27, 1:15 PM CDT | Tornado Warning | EAX | Henry | 30 min |
| May 27, 1:36 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Lafayette, Pettis, Saline | 43 min |
| May 27, 2:08 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 52 min |
| May 27, 5:16 PM CDT | Special Weather Statement | EAX | Jackson | 29 min |
| May 27, 5:22 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 38 min |
| May 27, 5:47 PM CDT | Special Weather Statement | EAX | Johnson | 43 min |
| May 27, 6:43 PM CDT | Special Weather Statement | EAX | Cooper | 32 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.